Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Aug 9, 2006, 5:30 AM CDT for Clay County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 5:30 AM CDT (10:30 UTC)
- Expired
- Aug 9, 2006, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:35 AM CDT | FLASH FLOOD | Flora, IL | WIDESPREAD FLOODING OF CITY ROADS IN FLORA. A CAR WAS NEARLY SWEPT AWAY DUE TO FLOODING IN FLORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 091035
FFWILX
ILC025-091430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
530 AM CDT WED AUG 9 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 930 AM CDT.
* AT 525 AM CDT...FLASH FLOODING WAS REPORTED BY THE CLAY COUNTY
EMERGENCY MANAGER IN THE CITY OF FLORA...DUE A SERIES OF
THUNDERSTORMS OVER CLAY COUNTY. DOPPLER RADAR HAS ESTIMATED
3 TO 5 INCHES OF RAIN SINCE 3 AM.
WIDESPREAD FLOODING WILL CONTINUE ACROSS CLAY COUNTY AS
THUNDERSTORMS WITH EXCESSIVE RAINFALL CONTINUE TO FORM AND MOVE INTO
THE AREA. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 5 TO 7 INCHES BY
830 AM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE CONTINUED FLASH
FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FLORA...CLAY
CITY...IOLA...LOUISVILLE...OSKALOOSA... AND SAILOR SPRINGS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3864 8870 3861 8829 3883 8827 3884 8835
3891 8840 3892 8870
$$
SHIMON2 follow-up statements
000
WGUS73 KILX 091225
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
718 AM CDT WED AUG 9 2006
ILC025-091430-
CLAY-
718 AM CDT WED AUG 9 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR CLAY
COUNTY...
AT 717 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS CLAY COUNTY. THE CLAY COUNTY EMERGENCY MANAGER
REPORTED THAT U.S. HIGHWAY 45 HAS BEEN CLOSED SOUTH OF FLORA FOR
SEVERAL MILES. DO NOT DRIVE THROUGH FLOODED ROADS.
LOCATIONS IN THE WARNING INCLUDE... IOLA...LOUISVILLE... FLORA...
AND CLAY CITY.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
CLAY COUNTY THROUGH 830 AM. THE RAIN SHOULD DIMINISH RAPIDLY TOWARD
830 AM.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3864 8870 3861 8829 3883 8827 3884 8835
3891 8840 3892 8870
$$
SHIMON000
WGUS73 KILX 091308
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
806 AM CDT WED AUG 9 2006
ILC025-091430-
CLAY-
806 AM CDT WED AUG 9 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR CLAY
COUNTY...
AT 800 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS CLAY COUNTY...WITH 2.10 INCHES OF ADDITIONAL RAIN
SINCE 630 AM. RAIN TOTALS MAY REACH OVER 7 INCHES IN FLORA. THE CLAY
COUNTY EMERGENCY MANAGER ALSO REPORTED THAT U.S. HIGHWAY 45 HAS BEEN
CLOSED BETWEEN LOUISVILLE AND FLORA. DO NOT DRIVE THROUGH FLOODED
ROADS.
LOCATIONS IN THE WARNING INCLUDE... IOLA...LOUISVILLE... FLORA...
AND CLAY CITY.
ADDITIONAL RAINFALL AMOUNTS SHOULD ONLY AMOUNT TO LESS THAN A
QUARTER INCH. THE BACK EDGE OF THE RAIN WAS HALF WAY THROUGH CLAY
COUNTY AS OF 800 AM.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3864 8870 3861 8829 3883 8827 3884 8835
3891 8840 3892 8870
$$
SHIMONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:35 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 9, 3:35 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 335 AM CDT WED AUG 9 2006 .DISCUSSION... SFC ANALYSIS SHOWING HIGH PRESSURE RIDGE OVER THE ERN GREAT LAKE REGION...STATIONARY FRONT STRETCHING FROM THE HIGH PLAINS THROUGH MO BOOTHEEL AND INTO THE SERN CONUS. CONVECTION FIRING SOUTH OF FA THIS MORNING...WITH ONLY SCATTERED SHOWER ACTIVITY ACROSS ILX CWA. DISCUSSIONS BEGINNING TO SOUND A BIT LIKE A BROKEN RECORD...AND UNFORTUNATELY THIS ONE IS NO DIFFERENT. MODELS ARE STILL CHAOTIC IN THEIR SOLNS...PRECIP ON ALTERNATING DAYS...SHIFTING TO A MORE NWRLY FLOW PATTERN...AND NOT AGREEING AT ALL ABOUT ADVECTION OF VORTICITY OVER ANY AREA SPECIFICALLY...OR AT ANY TIME. WAVES MOVING INDEPENDENT OF PREVIOUS RUNS IN MOST CASES... AND FORECAST BECOMES A MATTER OF TRYING TO STOP THE INSANITY WITH THE BEST SUMMATION POSSIBLE GIVEN THE CIRCUMSTANCES. AS A RESULT...FORECAST ADMITTEDLY LACKING DETAIL...AND NOT A LOT OF CHANGES FROM PREVIOUS PACKAGE. SHORT TERM...TODAY THROUGH FRIDAY... RATHER LOOSE FRONT LOCATION DIFFICULT TO PIN DOWN...ESPECIALLY AS ONGOING PRECIP HAS MADE MATTERS WORSE...AND TREND SHOULD CONTINUE. WEAK SHORTWAVES HAVE BEEN HANDLED MISERABLY BY MOST OPERATIONAL MODELS...AS NONE OF THEM...SHORT TERM OR OTHERWISE HAVE INITIALIZED WELL WITH CURRENT ACTIVITY. WITH PROFILER DATA AND SATELLITE IMAGERY SHOWING ANOTHER WAVE HEADED THIS WAY...AND CURRENTLY TAKING A SLIGHT DIVE TO THE SE OUT OF IA IN THE LAST SATELLITE SCAN...AM LEAVING THE 40 POP AND SCATTERED WORDING PAINTED ACROSS THE FA FOR TODAY. WITH ACTIVITY HEADED OUR WAY...HAVE DROPPED TEMPS A BIT UNDER CLOUD COVER...THOUGH NOT BY MUCH BECAUSE OF THE PROGRESSIVE NATURE OF THE CURRENT MINI COMPLEX OF THUNDERSTORMS. TONIGHT...WEDNESDAY...AND THURSDAY BECOME A MATTER OF SHORTWAVE ARRIVAL TIME. AND WITH ALL MODELS POINTING TO DIFFERENT ARRIVAL TIMES AND STRENGTHS...WITH CONVECTIVE FEEDBACK AND SLOPPY INITIALIZATION...CHANCE POPS ARE MORE OR LESS BROADBRUSHED UNTIL FRIDAY AS DRIER AIR MAY BEGIN TO PUSH INTO THE REGION WITH A BUILDING HIGH IN SERN CANADA. LONG TERM...SATURDAY THROUGH TUESDAY... EXTENDED LOOKING A LITTLE DRIER AT THIS TIME...AND NOT NEARLY SO MESSY IN THE MODELS. SATURDAY AND SUNDAY DIFFER SOMEWHAT IN THE LONG TERM MODELS IN THE SENSE OF STRENGTH OF FLOW ALOFT OR WHETHER FA IS MORE ADRIFT IN A WEAK HEIGHT GRADIENT WHICH WILL MOST LIKELY BE AFFECTING THE ENTIRE SERN CONUS. BUT MONDAY AND TUESDAY WILL SEE A TROF DIGGING INTO THE NE...CREATING FASTER FLOW ALOFT...AND INVITING SHORTWAVES BACK TO THE REGION. AS RESULT...HAVE LEFT CHANCE AND SLIGHT CHANCE POPS IN FORECAST STARTING SUN NIGHT MON NIGHT. && ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
Hazardous weather outlook, Aug 8, 11:48 AM CDT, 17 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CDT TUE AUG 8 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1148 AM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE CURRENTLY OVER THE NORTHERN PLAINS DROPS TOWARD THE MIDWEST. THIS DISTURBANCE WILL INTERACT WITH A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM NORTHERN MISSOURI SOUTHEASTWARD INTO SOUTHERN INDIANA TO TRIGGER SCATTERED THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE TONIGHT INTO WEDNESDAY. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEATHER DISTURBANCES AFFECT CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BARNES
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.